Alert archive / California / Wind Advisories in 2013

Wind Advisory 58, NWS San Diego, CA

June 23, 2013Riverside County, California

NWS San Diego, CA issued this wind advisory at Jun 23, 2013, 9:35 AM PDT for Riverside County, California. It took effect at Jun 23, 2013, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2013, 9:35 AM PDT (16:35 UTC)
In effect from
Jun 23, 2013, 3:00 PM PDT
Expired
Jun 24, 2013, 3:00 AM PDT
In force
12 hr
Issued by
NWS San Diego, CA

County Riverside County, CA

The radar

The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WWUS76 KSGX 231635
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 AM PDT SUN JUN 23 2013

...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS LATE THIS
AFTERNOON THROUGH LATE TONIGHT...

.ONSHORE SURFACE PRESSURE GRADIENTS WILL INCREASE AGAIN THIS
AFTERNOON...WITH GUSTY WINDS DEVELOPING THROUGH AND BELOW THE
BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE
COACHELLA VALLEY LATE THIS AFTERNOON THROUGH LATE TONIGHT. THE
WINDS WILL DECREASE MONDAY MORNING...THEN INCREASE AGAIN LATE IN
THE DAY.


CAZ061-240200-
/O.NEW.KSGX.WI.Y.0058.130623T2200Z-130624T1000Z/
COACHELLA VALLEY-
935 AM PDT SUN JUN 23 2013

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
PDT MONDAY. 

* WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH.

* TIMING...LATE THIS AFTERNOON THROUGH LATE TONIGHT.

* LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS
  NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND 
  SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
1 follow-up statement
473 
WWUS76 KSGX 240044
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
544 PM PDT SUN JUN 23 2013

...STRONG WESTERLY WIND GUSTS THROUGH AND BELOW THE BANNING PASS
THROUGH LATE TONIGHT...AND AGAIN ON MONDAY.

.SURFACE LOW PRESSURE OVER NEVADA THIS EVENING WILL MAINTAIN
STRONG AND GUSTY WINDS THROUGH AND BELOW THE BANNING PASS...AS
WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY
TONIGHT. THE WINDS MAY SUBSIDE FOR A TIME ON MONDAY MORNING...
THEN LIKELY INCREASE AGAIN LATE IN THE DAY.

CAZ061-241000-
/O.CON.KSGX.WI.Y.0058.000000T0000Z-130624T1000Z/
COACHELLA VALLEY-
544 PM PDT SUN JUN 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. 

* WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH.

* TIMING...THROUGH LATE TONIGHT.

* LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS 
  AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. 

* VISIBILITY...LOCALLY REDUCED VISIBILITY IN BLOWING DUST AND
  SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 23, 4:30 AM PDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 23, 4:30 AM PDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
430 AM PDT SUN JUN 23 2013

.SYNOPSIS...
A TROUGH OF LOW PRESSURE NEAR THE WEST COAST WILL BRING STRONGER
ONSHORE FLOW FOR EARLY THIS WEEK WITH SLOW COOLING THROUGH MONDAY
AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. THE MARINE LAYER
AND ONSHORE FLOW WILL BRING AREAS OF NIGHT AND MORNING COASTAL LOW
CLOUDS AND FOG EXTENDING INTO THE INLAND VALLEYS. FOR THE MIDDLE TO
LATTER PART OF THE WEEK...HIGH PRESSURE TO THE EAST WILL EXPAND
WESTWARD AND STRENGTHEN. THIS WILL BRING A STRONG WARMING TREND WITH
TEMPERATURES FOR INLAND AREAS 10 TO 15 DEGREES ABOVE AVERAGE FOR
NEXT WEEKEND. A SHALLOW MARINE LAYER WILL KEEP COASTAL AREAS COOLER
PATCHY NIGHT AND MORNING LOW CLOUDS AND FOG. MID LEVEL MONSOONAL
MOISTURE COULD BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS
BEGINNING AROUND THURSDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL
MAINTAIN STRONGER ONSHORE FLOW INTO TUESDAY WITH SLOW COOLING INTO
MONDAY...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS EACH LATE
AFTERNOON THROUGH LATE EVENING...AND DEEPENING OF THE MARINE LAYER
INTO PORTIONS OF THE INLAND VALLEYS THIS MORNING...THE FAR INLAND
VALLEYS MONDAY MORNING...AND ONTO THE LOWER COASTAL SLOPES TUESDAY
MORNING.

FOR WEDNESDAY THROUGH NEXT WEEKEND...HIGH PRESSURE TO THE EAST WILL
EXPAND WESTWARD AND STRENGTHEN...WITH THE CENTER OF THE HIGH
PRESSURE OVER UTAH FOR NEXT WEEKEND. THIS WILL BRING A WARMING TREND
FOR INLAND AREAS. THE MARINE LAYER AND ONSHORE FLOW WILL KEEP THE
WARMING TOWARD THE COAST MORE MODEST. BY NEXT WEEKEND...HIGH
TEMPERATURES COULD BE AROUND 100 IN THE INLAND VALLEYS...105 TO 110
THE UPPER DESERTS...AND 110 TO 115 IN THE LOWER DESERTS. MINOR
AMOUNTS OF MID LEVEL MOISTURE COULD BRING SOME AFTERNOON CLOUDS TO
THE MOUNTAINS. THE ORIENTATION OF THE HIGH MAY BECOME A LITTLE MORE
FAVORABLE FOR AND INFLUX OF MOISTURE EARLY NEXT WEEK.

.AVIATION...
230942Z...COAST/VALLEYS...STRATUS...CURRENTLY 15-20 SM INLAND WITH
BASES 1200-1400 FT MSL AND TOPS 2000 FT MSL...WILL CONTINUE THROUGH
1500 UTC AND LIKELY MAKE IT INTO KONT BY 1100-1200 UTC. 1500-1900
UTC...STRATUS SLOWLY CLEARING TO THE COASTAL WATERS. 1900-24/0100
UTC...MOSTLY SKC WITH UNRESTRICTED VIS. 24/0100-0600 UTC...STRATUS
MOVING BACK INLAND...EVENTUALLY REACHING 25-40 SM INLAND WITH BASES
1500-1800 FT MSL AND TOPS AROUND 2500 FT MSL.

MTNS/DESERTS...FEW CLDS AOA 20000 FT MSL AND UNRESTRICTED VIS
THROUGH TONIGHT. WESTERLY WINDS 20-25 KT WITH GUSTS 35-40 KT ALONG
THE RIVERSIDE AND SAN DIEGO COUNTY RIDGE-TOPS...DESERT SLOPES AND
ADJACENT DESERT AREAS THIS AFTERNOON INTO THIS EVENING WILL CREATE
MOD-STG UDDFS AND AREAS OF LLWS OVER AND EAST OF THE  AFOREMENTIONED
MTNS.

&&

.MARINE...
HIGHEST HIGH TIDES OF 7.5 FEET IN SAN DIEGO COUNTY AND NEAR 7 FEET
IN ORANGE COUNTY ARE EXPECTED TO OCCUR AGAIN THIS EVENING. LOWEST
TIDES WILL BE NEAR -1.8 FEET EARLY THIS MORNING. WITH THE LARGE
TIDAL SWINGS...STRONG RIP CURRENTS ARE LIKELY AT THE BEACHES. MINOR
TIDAL OVERFLOW WILL ALSO BE POSSIBLE DURING THE EVENING HIGH
TIDES...MAINLY IN LOW LYING AREAS ALONG THE BEACHES.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...17
AVIATION/MARINE...HARRISON
Hazardous weather outlook, Jun 23, 5:20 AM PDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
520 AM PDT SUN JUN 23 2013

CAZ042-043-241330-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
520 AM PDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR BEACHES OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS THE POSSIBILITY OF MINOR TIDAL OVERFLOW NEAR THE TIME OF
HIGH TIDE THIS EVENING FROM HIGH ASTRONOMICAL TIDES. THE LARGE
SWINGS BETWEEN HIGH AND LOW TIDES WILL ALSO CAUSE STRONG RIP
CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-050-055-056-058-060>062-241330-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
520 AM PDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS...MOUNTAINS...AND
DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOR FRIDAY AND SATURDAY...STRENGTHENING HIGH PRESSURE OVER THE WEST
WILL BRING HOT DAYTIME TEMPERATURES WITH HIGHS AROUND 100 IN THE
INLAND VALLEYS...AROUND 115 IN THE LOWER DESERTS...105 TO 100 IN THE
UPPER DESERTS...IN THE 90S IN THE MOUNTAINS AT LOWER
ELEVATIONS...AND IN THE 80S AT ELEVATIONS ABOVE 6000 FEET.

DURING PERIODS OF HOT WEATHER...AVOID STRENUOUS OUTDOOR ACTIVITY IF
POSSIBLE. IF YOU HAVE TO BE OUTSIDE...DRINK PLENTY OF
NON-ALCOHOLIC...NON-CAFFEINATED FLUIDS. WEAR LIGHTWEIGHT
LOOSE-FITTING CLOTHING. WEAR A HAT TO SHIELD YOURSELF FROM THE
SUN...AND USE SUN SCREEN TO REDUCE POSSIBLE SUNBURN. TAKE ADVANTAGE
OF AIR CONDITIONING AND SHADE IF POSSIBLE. NEVER LEAVE CHILDREN OR
PETS IN ENCLOSED VEHICLES...EVEN BRIEFLY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

17

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.